Alert archive / Alabama / Small Craft Advisories in 2015

Small Craft Advisory 36, NWS Mobile, AL

November 1, 2015

NWS Mobile, AL issued this small craft advisory at Nov 1, 2015, 10:37 AM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2015, 10:37 AM CST (16:37 UTC)
Expired
Nov 1, 2015, 3:00 PM CST
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WHUS74 KMOB 011637
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1037 AM CST SUN NOV 1 2015

...SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON FOR MOBILE BAY AND THE OPEN GULF WATERS...

.MODERATE TO STRONG WINDS HAVE DEVELOPED IN THE VICINITY OF A STATIONARY
FRONTAL BOUNDARY OVER THE OPEN GULF WATERS. WIND SPEED CRITERIA IS
MET TO ISSUE A SMALL CRAFT ADVISORY. 

GMZ630>632-650-655-670-675-012100-
/O.NEW.KMOB.SC.Y.0036.151101T1637Z-151101T2100Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1037 AM CST SUN NOV 1 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WINDS: NORTHEAST 18 TO 23 KNOTS WITH OCCASIONAL HIGHER GUSTS.

* WAVES/SEAS: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 5:49 AM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Nov 1, 5:49 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
549 AM CST SUN NOV 1 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
12Z ISSUANCE...VFR CONDITIONS IN LIGHT RAIN TRANSITION TO MVFR CONDITIONS
IN SHOWERS THIS MORNING. HAVE GONE WITH A TEMPO GROUP FROM
APPROXIMATELY 18Z-23Z FOR IFR CONDITIONS IN THUNDERSTORMS WHILE A
WARM FRONT IS EXPECTED TO MOVE NORTHWARD MAINLY EAST OF I-65.
CEILINGS MAY IMPROVE MOSTLY OVER THE NORTHWEST FLORIDA PANHANDLE AND
SOUTH CENTRAL ALABAMA IN THE WAKE OF THE WARM FRONT...BUT HAVE OPTED
TO EXPECT PREVAILING MVFR CONDITIONS ACROSS THE AREA THROUGH MUCH OF
THE REMAINDER OF THE PERIOD GIVEN A VERY MOIST ATMOSPHERE OVER THE
AREA AND A SERIES OF VIGOROUS SHORTWAVES. /29

&&

.PREV DISCUSSION... /ISSUED 420 AM CST SUN NOV 1 2015/

NEAR TERM /NOW THROUGH TONIGHT/...AN UPPER LOW LOCATED OVER TEXAS
ADVANCES SLOWLY EASTWARD TODAY THEN EJECTS EASTWARD ACROSS THE LOWER
MISSISSIPPI RIVER VALLEY TONIGHT.  AN ASSOCIATED SURFACE LOW WILL
MOVE FROM JUST SOUTH OF LOUISIANA TO NEAR COASTAL MISSISSIPPI BY
LATE THIS AFTERNOON AND CONTINUE INTO SOUTHEASTERN ALABAMA BY LATE
TONIGHT.  AN OUTFLOW BOUNDARY CURRENTLY LOCATED FROM NEAR DESTIN TO
SOUTH OF THE MOUTH OF THE MISSISSIPPI RIVER WILL ADVANCE SLOWLY
NORTHWARD AS A WARM FRONT AND INTO THE COASTAL PORTION OF THE
FORECAST AREA THIS AFTERNOON AS THE SURFACE LOW NEARS THE AREA.  THE
FRONTAL BOUNDARY CONTINUES FURTHER NORTHWARD INTO THE FORECAST AREA
THIS EVENING WITH THE PASSAGE OF THE SURFACE LOW BRINGING A COLD
FRONT INTO THE WESTERN PORTION OF THE AREA LATER TONIGHT.  HAVE
OPTED TO EXTEND THE HIGH RISK OF RIP CURRENTS THROUGH TONIGHT AS AN
ONSHORE FLOW DEVELOPS WITH THE PASSAGE OF THE WARM FRONT AND WILL
PERSIST OVER BEACH AREAS THROUGH TONIGHT.

THE FORECAST AREA REMAINS IN A DEEP SOUTHWEST FLOW TODAY ALONG WITH
ABUNDANT GULF MOISTURE...WITH A SERIES OF STRONG SHORTWAVES SEEN IN
THE WATER VAPOR LOOP SET TO ADVANCE MAINLY ACROSS THE WESTERN
PORTION OF THE FORECAST AREA.  CURRENT RADARS SHOW A WIDE EXPANSE OF
MOSTLY LIGHT RAIN SPREADING NORTHEASTWARD ACROSS THE WESTERN PORTION
OF THE AREA...ALONG WITH SHOWERS NEAR OKALOOSA COUNTY NEAR THE
OUTFLOW BOUNDARY.  COVERAGE AND RAINFALL RATES WILL INCREASE THROUGH
THE DAY OVER THE WESTERN PORTION OF THE AREA...AND ALSO SPREAD
EASTWARD INTO THE REMAINDER OF THE AREA.  AS THE SURFACE LOW AND
UPPER TROF SHIFT EASTWARD TONIGHT...EXPECT WIDESPREAD RAIN OVER THE
AREA THIS EVENING TO PROGRESSIVELY DECREASE OVER THE WESTERN PORTION
AS DRIER AIR BEGINS TO WORK INTO THE AREA.

THE PLACEMENT OF THE BEST QPF AMOUNTS IS CHALLENGING THROUGH THE
PERIOD. FOR TODAY...EXPECT RAINFALL AMOUNTS OF 1.5-3.0 INCHES WEST
OF I-65 TODAY WITH 1.0-1.5 INCHES EAST OF I-65. RAINFALL AMOUNTS
DOUBLE THESE VALUES ARE POSSIBLE AND HAVE KEPT THE FLASH FLOOD WATCH
IN EFFECT FOR AREAS WEST OF I-65 THROUGH THIS AFTERNOON WHERE
LOCALIZED AMOUNTS UP TO 5 INCHES WILL BE POSSIBLE. ANOTHER AREA OF
CONCERN IS EAST OF I-65 ESPECIALLY OVER THE NORTHWEST FLORIDA
PANHANDLE WHERE HEAVY RAIN FELL OVERNIGHT...AND THERE IS THE
POTENTIAL FOR THIS AREA TO RECEIVE HEAVY RAIN AGAIN MAINLY
TONIGHT...THOUGH POSSIBLY INCLUDING TODAY AS WELL. CONTEMPLATED
EXTENDING THE FLASH FLOOD WATCH EASTWARD TO COVER THIS PORTION OF THE
AREA...BUT GIVEN FAIRLY HIGH UNCERTAINTY REGARDING PLACEMENT OF THE
BEST QPF IN THIS PORTION HAVE HELD OFF FOR NOW.

ANOTHER CONCERN FOR MUCH OF THE PERIOD CONCERNS THE ADVANCE OF THE
WARM FRONT THROUGH THE AREA ALONG WITH INCREASING INSTABILITY.  AT
THIS TIME...SURFACE BASED CAPES ARE EXPECTED TO INCREASE TO 500-750
J/KG EAST OF I-65 BY MIDDAY OR EARLY AFTERNOON THEN TAPER OFF
THROUGH THE EARLY EVENING HOURS.  THE POTENTIAL FOR SHEAR SUFFICIENT
FOR STRONG TO POSSIBLY SEVERE STORM DEVELOPMENT IS NOT CLEAR AT THIS
TIME WITH 0-1 KM HELICITIES COINCIDENT WITH THE BEST INSTABILITY
NEAR 100 M2/S2...THOUGH HIGHER VALUES WILL BE PRESENT OUTSIDE OF THE
REGION OF BEST INSTABILITY.  SPC HAS INCLUDED MUCH OF THE AREA IN A
MARGINAL RISK WHICH IS A FAIR ASSESSMENT...THOUGH EXPECT THAT THE
MAIN POTENTIAL WILL BE EAST OF I-65.  HIGHS TODAY WILL RANGE FROM
AROUND 70 OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST
ALABAMA TO NEAR 80 OVER THE NORTHWEST FLORIDA PANHANDLE.  LOWS
TONIGHT WILL RANGE FROM THE LOWER 60S OVER SOUTHEAST MISSISSIPPI AND
EXTREME SOUTHWEST ALABAMA TO THE LOWER 70S OVER THE NORTHWEST
FLORIDA PANHANDLE. /29

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...THE UPPER LEVEL
SHORTWAVE CROSSING OVER THE SOUTHERN MISSISSIPPI RIVER VALLEY REGION
WILL EXTEND FROM THE OHIO RIVER VALLEY TO THE NORTHERN GULF COAST BY
NOON MONDAY...AND CONTINUE TO MOVE RAPIDLY EAST-NORTHEAST OVER THE
MID-ATLANTIC REGION BY EARLY TUESDAY MORNING. UPPER LEVEL RIDGING
WILL THEN BUILD OVER THE SOUTHEAST STATES THROUGH THE REMAINDER OF
THE SHORT TERM. THE SURFACE LOW SHOULD BE POSITIONED SOMEWHERE OVER
SOUTHEAST ALABAMA EARLY MONDAY MORNING...AND ALSO MOVE RAPIDLY EAST
-NORTHEAST ACROSS GEORGIA...SOUTH CAROLINA...AND EVENTUALLY THE
WESTERN ATLANTIC. THE LAST CONVECTIVE LINE OF THUNDERSTORMS SHOULD BE
EAST OF THE ALABAMA RIVER EARLY MONDAY MORNING AND THEN EXIT THE
FORECAST AREA BY EARLY AFTERNOON. DRY WEATHER IS EXPECTED THROUGH THE
REMAINDER OF THE SHORT TERM. DESPITE THE NORTHERLY WINDS IN THE WAKE
OF THE SURFACE LOW...THERE WILL REMAIN ADEQUATE LOW LEVEL MOISTURE
FOR PATCHY TO AREAS OF FOG TO DEVELOP AFTER MIDNIGHT MONDAY NIGHT
INTO EARLY TUESDAY MORNING. HIGH TEMPERATURES MONDAY WILL REACH THE
MIDDLE 70S...WITH HIGHS ON TUESDAY BETWEEN 75 TO 80 DEGREES. LOW
TEMPERATURES MONDAY NIGHT WILL DROP TO BETWEEN 53 TO 58 DEGREES
INLAND AREAS...AND FROM 58 TO 63 DEGREES ALONG THE COASTAL SECTIONS.
LOW TEMPERATURES TUESDAY NIGHT WILL BE SLIGHTLY WARMER...RANGING
BETWEEN 58 TO 64 DEGREES ALL AREAS. /22

LONG TERM /WEDNESDAY THROUGH SATURDAY/...DRY WEATHER IS IN STORE FOR
WEDNESDAY AND THURSDAY AS UPPER RIDGING BUILDS ACROSS THE CENTRAL
GULF COAST REGION AND NORTHERN GULF OF MEXICO. RAIN CHANCES SLOWLY
INCREASE BY LATE FRIDAY AND CONTINUING INTO SATURDAY AS THE NEXT
SYSTEM/FRONTAL BOUNDARY APPROACHES THE MS VALLEY AND GULF COAST
REGION. TEMPERATURES WILL BE A LITTLE WARMER WEDNESDAY AND THURSDAY
WITH THE BUILDING RIDGE ALOFT...WITH MILD CONDITIONS PREVAILING INTO
THE WEEKEND. /21

MARINE...A STALLED FRONTAL BOUNDARY OVER THE MARINE AREA MOVES NORTH
AS A WARM FRONT TODAY WITH A SOUTHERLY FLOW BECOMING ESTABLISHED. A
LOW PRESSURE SYSTEM APPROACHING FROM THE WEST MOVES ACROSS THE REGION
AND BRINGS A COLD FRONT THROUGH THE MARINE AREA LATE TONIGHT INTO
MONDAY MORNING. AN OFFSHORE FLOW FOLLOWS IN THE WAKE OF THE FRONT AND
GRADUALLY SWITCHES TO SOUTHEASTERLY FLOW BY THURSDAY AS HIGH PRESSURE
SETTLES OVER THE SOUTHEAST STATES. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR ALZ265-266.

     FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ALZ051>055-261>263-
     265.

FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR FLZ202-204-206.

MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ067-075-076-078-
     079.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Nov 1, 4:52 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
452 AM CST SUN NOV 1 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
452 AM CST SUN NOV 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE MAINLY
WEST OF I-65 TODAY. LOCATIONS EAST OF I-65 ESPECIALLY OVER THE
NORTHWEST FLORIDA PANHANDLE MAY EXPERIENCE NUISANCE FLOODING OF POOR
DRAINAGE AREAS FROM HEAVY RAINFALL THROUGH TONIGHT. A FLASH FLOOD
WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR ROUGHLY WEST OF
I-65. RAINFALL TOTALS THROUGH THIS AFTERNOON WILL RANGE FROM 3 TO 5
INCHES WEST OF I-65 WITH AMOUNTS OF 1.5 TO 3 INCHES EAST OF I-65.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS
EVENING...MAINLY EAST OF I-65.

THERE IS A HIGH RISK OF RIP CURRENTS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ON MONDAY. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUESTED
THROUGH THIS EVENING.

GMZ630>635-650-655-670-675-021100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
452 AM CST SUN NOV 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND SEAS WILL BE HIGHER NEAR STRONGER STORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 7:00 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile45 min
Oct 31, 7:01 PM CDTSpecial Weather StatementMOBClarke, Wilcox44 min
Oct 31, 7:26 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile49 min
Oct 31, 7:33 PM CDTSevere Thunderstorm WarningMOBClarke, Wilcox15 min
Oct 31, 7:38 PM CDTSpecial Marine WarningMOB67 min
Oct 31, 8:04 PM CDTSpecial Weather StatementMOBBaldwin56 min
Oct 31, 8:24 PM CDTSevere Thunderstorm WarningMOBWilcox36 min
Oct 31, 9:12 PM CDTSpecial Weather StatementMOBConecuh48 min
Oct 31, 11:49 PM CDTSpecial Weather StatementMOBCovington71 min
Nov 1, 11:58 AM CSTAreal Flood AdvisoryMOBMobile4 hr
Oct 31, 11:05 PM CDTSpecial Weather StatementMOBSanta Rosa55 min
Nov 1, 4:15 PM CSTAreal Flood AdvisoryMOBOkaloosa2 hr

Nearby

Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.